Alert archive / Washington / Small Craft Advisories in 2016

Small Craft Advisory 71, NWS Seattle, WA

March 28, 2016

NWS Seattle, WA issued this small craft advisory at Mar 28, 2016, 8:47 AM PDT. It took effect at Mar 28, 2016, 5:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2016, 8:47 AM PDT (15:47 UTC)
In effect from
Mar 28, 2016, 5:00 PM PDT
Expired
Mar 28, 2016, 11:50 PM PDT
In force
7 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

276 
WHUS76 KSEW 281547
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
847 AM PDT MON MAR 28 2016

PZZ150-153-156-281700-
/O.CAN.KSEW.SC.Y.0070.000000T0000Z-160328T1800Z/
/O.CAN.KSEW.SW.Y.0026.160328T1800Z-160329T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
847 AM PDT MON MAR 28 2016

...SMALL CRAFT ADVISORY IS CANCELLED...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

$$

PZZ170-173-176-290000-
/O.EXT.KSEW.SC.Y.0070.000000T0000Z-160329T1100Z/
/O.CAN.KSEW.SW.Y.0026.160328T1800Z-160329T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
847 AM PDT MON MAR 28 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PDT TUESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

* WIND AND WAVES...NORTHWEST WIND 15 TO 30 KT. WIND WAVES 3 TO 7
  FT. WEST SWELL 11 FT AT 11 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-281700-
/O.CAN.KSEW.RB.Y.0017.000000T0000Z-160328T1800Z/
GRAYS HARBOR BAR-
847 AM PDT MON MAR 28 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR IS CANCELLED...

$$

PZZ131-132-290000-
/O.NEW.KSEW.SC.Y.0071.160329T0000Z-160329T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
847 AM PDT MON MAR 28 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM
PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT
TUESDAY. 

* WINDS AND WAVES...WEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND
  WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-290000-
/O.EXB.KSEW.SC.Y.0070.160328T1800Z-160329T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
847 AM PDT MON MAR 28 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT TUESDAY. 

* WIND AND WAVES...NORTHWEST WIND 15 TO 25 KT WITH WIND WAVES 2 TO
  4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
754 
WHUS76 KSEW 282153
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
253 PM PDT MON MAR 28 2016

PZZ170-173-176-290600-
/O.CON.KSEW.SC.Y.0070.000000T0000Z-160329T1100Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
253 PM PDT MON MAR 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT TUESDAY...

* WIND AND WAVES...NORTHWEST WIND 15 TO 30 KT. WIND WAVES 3 TO 7 
  FT. WEST SWELL 11 FT AT 11 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-132-290600-
/O.CON.KSEW.SC.Y.0071.160329T0000Z-160329T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
253 PM PDT MON MAR 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WINDS AND WAVES...WEST WIND 15 TO 25 KT WITH 2 TO 4 FT WIND 
  WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-290600-
/O.CON.KSEW.SC.Y.0070.000000T0000Z-160329T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
253 PM PDT MON MAR 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...

* WIND AND WAVES...NORTHERLY WIND 15 TO 25 KT WITH WIND WAVES 2
  TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
230 
WHUS76 KSEW 290650
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1150 PM PDT MON MAR 28 2016

PZZ131-132-290800-
/O.CAN.KSEW.SC.Y.0071.000000T0000Z-160329T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
1150 PM PDT MON MAR 28 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

WESTERLY WINDS IN THE CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA
ARE EXPECTED TO REMAIN BELOW 20 KNOTS. 

$$

PZZ133-290800-
/O.CAN.KSEW.SC.Y.0070.000000T0000Z-160329T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
1150 PM PDT MON MAR 28 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

WINDS IN THE NORTHERN INLAND WATERS ARE EXPECTED TO REMAIN BELOW
20 KNOTS.

$$

PZZ150-153-156-291200-
/O.EXB.KSEW.SC.Y.0070.000000T0000Z-160329T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
1150 PM PDT MON MAR 28 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT TUESDAY. 

* WIND AND WAVES...NORTHWEST WIND 15 TO 25 KT...EASING LATE. WIND
  WAVES 3 TO 5 FT...EASING LATE. WEST SWELL 9 FT AT 11 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ170-173-176-291500-
/O.EXT.KSEW.SC.Y.0070.000000T0000Z-160330T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
1150 PM PDT MON MAR 28 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT TUESDAY...

* WIND AND WAVES...NORTH WIND 15 TO 30 KT...BECOMING NORTHEASTERLY
  ON TUESDAY. WIND WAVES 3 TO 5 FT. WEST SWELL 10 TO 11 FT AT 11
  SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Mar 28, 2:30 AM PDT, 6 hours 17 minutes earlier.

Area forecast discussion, Mar 28, 2:30 AM PDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
230 AM PDT MON MAR 28 2016

.SYNOPSIS...SKIES WILL GRADUALLY CLEAR TODAY AND SHOWERS WILL COME
TO AN END AS THE UPPER LOW THAT BROUGHT SHOWERS TO THE AREA ON
SUNDAY MOVES WELL SOUTHEAST OF THE AREA. DRY NORTHERLY FLOW WILL
DEVELOP TONIGHT AS A STRONG UPPER LEVEL RIDGE FORMS IN THE EASTERN
PACIFIC AND LOW LEVEL FLOW BECOMES OFFSHORE. THE UPPER RIDGE WILL
MOVE SLOWLY EASTWARD AND INTO THE AREA BY LATE IN THE WEEK GIVING
SUNNY DAYS AND A WARMING TREND. A WEAK FRONT MAY GIVE A CHANCE OF
SHOWERS TO THE AREA LATER NEXT WEEKEND.

&&

.SHORT TERM...MODELS CONTINUE TO SHOW GOOD CONSISTENCY AND
CONTINUITY THROUGH NEXT SATURDAY.

A LARGE UPPER LEVEL LOW...THE ONE THAT BROUGHT SHOWERS TO THE AREA
ON SUNDAY...IS CENTERED OVER SOUTH CENTRAL OREGON EARLY THIS MORNING
AND IS EXPECTED TO SWING EAST INTO UTAH TONIGHT. A DRYING AND
WARMING TREND WILL COMMENCE TODAY AS THE THE LOW MOVES AWAY AND A
STRONG UPPER LEVEL RIDGE BUILDS ALONG 135W THEN SHIFTS SLOWLY
EASTWARD.

ACCUMULATING SNOW IN THE CASCADES HAS ALL BUT COME TO AN END EARLY
THIS MORNING...SO THE WINTER WEATHER ADVISORY FOR THE CASCADES FROM
SNOHOMISH TO LEWIS COUNTIES WILL BE CANCELLED.

WHILE THE UPPER LEVEL FLOW IS BECOMING NORTH TO NORTHEAST
TODAY...CLOUDS AND SPOTTY LIGHT SHOWERS WILL BE SLOW TO DECREASE IN
THE CASCADES AND THE INTERIOR LOWLANDS TODAY. INITIALLY THE LOWER
LEVELS WILL REMAIN SOMEWHAT MOIST AND UNSTABLE. SKIES ARE EXPECTED
TO BECOME SUNNY EARLY TODAY OVER THE FAR NORTH INTERIOR AND ALONG
THE NORTH COAST WHERE THE DRIER AIR WILL ARRIVE FIRST.

TUESDAY THROUGH WEDNESDAY WILL SEE MOSTLY CLEAR SKIES. IT WILL BE
COOL DURING THE MORNING HOURS ON TUESDAY WITH LOWS IN THE 30S TO
AROUND 40...BUT STRONG LATE MARCH INSOLATION WILL ALLOW TEMPERATURES
TO RISE TO AROUND 60 TUESDAY AFTERNOON. BY WEDNESDAY AFTERNOON...500
MB HEIGHTS WILL RISE TO AROUND 571 DAM WITH LIGHT FLOW ACROSS THE
AREA. HIGHS ON WEDNESDAY WILL LIKELY REACH WELL INTO THE 60S ACROSS
MOST OF WESTERN WASHINGTON. ALBRECHT

.LONG TERM...DRY AND MILD CONDITIONS WILL CONTINUE THURSDAY INTO
FRIDAY AS THE STRONG OFFSHORE UPPER RIDGE GRADUALLY PROGRESSES
SLOWLY EASTWARD. THURSDAY WILL LIKELY BE THE WARMEST DAY WITH HIGHS
IN THE MID AND UPPER 60S MOST AREAS AWAY FROM THE WATER. THE 500 MB
RIDGE AXIS MOVES EAST OF THE AREA DURING THE DAY FRIDAY AND LOW
LEVEL FLOW WILL BE LIGHT OR POSSIBLY BECOME WEAKLY ONSHORE. FRIDAY
MAY SEE A DEGREE OR TWO COOLING FROM THURSDAYS VALUES...BUT WILL
STILL BE VERY NICE.

THE GFS BRINGS A WEAK SHORT WAVE TROUGH ACROSS THE AREA ON SATURDAY
AND LOW LEVEL FLOW BECOMES ONSHORE. THE GFS ALSO HINTS AT LOW CLOUDS
AND POSSIBLY SOME DRIZZLE. THE GFS APPEARS TO BE ABOUT A DAY FASTER
THAN THE ECMWF THAT SHOWS THE CLOUDS AND PRECIPITATION MOVING INTO
THE AREA SATURDAY NIGHT OR SUNDAY. THE FORECAST HOLDS CLOUDS AND
PRECIPITATION CHANCES OFF UNTIL SATURDAY NIGHT...A GOOD COMPROMISE
FOR NOW. ALBRECHT

&&

.HYDROLOGY... RIVER FLOODING IS UNLIKELY OVER THE NEXT 7 DAYS.

&&

.AVIATION...HIGH PRESSURE WILL BEGIN BUILDING OVER THE AREA TODAY.
MODERATE NW FLOW ALOFT BECOMING NLY. AIR MASS MOIST AND SOMEWHAT
UNSTABLE THIS MORNING...BECOMING STABLE AND SOMEWHAT DRY THROUGH THE DAY.
SHOWERS AND A LINGERING CONVERGENCE ZONE NEAR THE KING/SNOHOMISH COUNTY
LINE WILL DISSIPATE THIS MORNING. THUNDERSTORMS ARE NO LONGER EXPECTED.
GENERALLY VFR CIGS 5-6K FT SCATTERING THIS AFTERNOON.

KSEA...SE WIND 4-6 KT...BECOMING SLY THEN SWITCHING THE THE N-NW 4-8
KT AFTER 18Z. ISOLATED SHOWERS ENDING BY MIDDAY.

&&

.MARINE...ONSHORE FLOW WILL DIMINISH TODAY AND SWITCH TO OFFSHORE AS
HIGHER PRESSURE BUILDS OVER THE INTERIOR. THIS WILL HOLD OFF ANY
FRONTAL SYSTEMS FRONT AFFECTING THE WATERS THIS WEEK. OFFSHORE FLOW
COLD BE STRONG ENOUGH TO PRODUCE LOCALIZED SMALL CRAFT WINDS AT THE
E ENTRANCE AND COASTAL WATERS BUT WINDS ARE LIMITED TO 20 KT FOR
NOW.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY UNTIL 11 AM PDT THIS MORNING FOR COASTAL
     WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
     COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
     COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO
     60 NM-COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE
     OUT 10 NM-COASTAL WATERS FROM POINT GRENVILLE TO CAPE
     SHOALWATER 10 TO 60 NM-COASTAL WATERS FROM POINT GRENVILLE
     TO CAPE SHOALWATER OUT 10 NM.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 11 AM THIS MORNING
     TO 5 PM PDT THIS AFTERNOON FOR COASTAL WATERS FROM CAPE
     FLATTERY TO JAMES ISLAND 10 TO 60 NM-COASTAL WATERS FROM
     CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-COASTAL WATERS FROM
     JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-COASTAL WATERS
     FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-COASTAL
     WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
     COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT
     10 NM.

     SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 11 AM PDT THIS MORNING
     FOR GRAYS HARBOR BAR.

     SMALL CRAFT ADVISORY UNTIL 6 AM PDT EARLY THIS MORNING FOR
     ADMIRALTY INLET-CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
     EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-WEST
     ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA.

&&

WWW.WEATHER.GOV/SEATTLE

AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION CAN BE SEEN AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 2:41 AM PDTSmall Craft Advisory for Hazardous SeasSEW6 hr

Nearby

Small Craft Advisories in Washington, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.